question-icon

What causes severe numbness and weakness in limbs post blood transfusion?

default
Posted on Wed, 10 Feb 2016
Question: 4 years ago I had my ninth baby. The delivery was controlled with patossin also I received an epidural which worked only on one side. This has happened in 2 other deliveries although I've had good results in some others. It was a good delivery. About 4 hours later it was discovered that I was massively hemmoraging. An emergency surgery was called and they put me under. They controlled the bleeding with applying pressure from within with a sort of balloon as well as constant utural fondus massages. In the midst of it was noticed that I was failing to clot from one of the tears. It was noted that I was in DIC. This prevented them from doing a hysterectomy. Thank God, I survived. In the course of my stay in the hospital I received 17 units of blood. I forget the plasma to red cell ratio. My symptoms from all of that were immediately great week news which lasted about half a year. Then, as strength began to come back I was faced with a prevailing weakness unilateral in my legs. My left being the more dominant. I have at times though less as time passes of temperature differences In each limb, numbness, tingling, and weakness when the episode occurs to the point of being unable to ambulated. Loss of sleep and stress are the two evident causes that's sets me all the way back. This can last for many hours to a whole day remedied with rest. It is thought that perhaps I had a small stroke in one of he tiny vessels inervating my legs from the opening where the epidural was inserted during the DIC. I don't' know if there are something nag else that You
know that can shed light on my problem.
doctor
Answered by Dr. Purushottam Neurgaonkar (2 hours later)
Brief Answer:
2 D echo, colour doppler, B 12, folic acid. heparin angiography for thromb

Detailed Answer:
Hi, Dr Purushottam Neurgaonkar here. I welcome you to HCM VIRTUAL CLINIC. I have gone through your question, and I think I have understood your concern. I will suggest you the best of the possible treatment options.

After reading your history, it appears that there must be some problem with venous drainage of your lower limbs.

I will suggest you to get USG and colour doppler test done from expert sonologist. You need to rule out vascular thrombosis in leg veins. Also there can be a chance of pelvic venous drainage.

I will also recommend Folic acid, B 12 and Homocystein levels checked.

Please do not massage or squeeze thigh or calf muscles. Have plenty of water orally. Incude more portions of fruits and vegetables and salad in diet. Add folic acid and B 12 supplements.

In case of thrombosis, expert cardiovascular doctor should be consulted. With his guidance Low Molecular Heparin and angiography to put thrombus filter can be of help.

I hope this answer helps you. Thanks.
I wish you a great health.
Dr Purushottam Neurgaonkar.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Purushottam Neurgaonkar (1 hour later)
Thank you I will consider this.
doctor
Answered by Dr. Purushottam Neurgaonkar (4 hours later)
Brief Answer:
Stepwise approach, reconnect me if needed.

Detailed Answer:
Hi
I thank you for your sincere appreciation.

Please work out the things as suggested, and you can reconnect me in case of any doubts or any new query.
Wish You a great health.
Thanks.
Dr Purushottam
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Purushottam Neurgaonkar

OBGYN

Practicing since :1992

Answered : 2203 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe numbness and weakness in limbs post blood transfusion?

Brief Answer: 2 D echo, colour doppler, B 12, folic acid. heparin angiography for thromb Detailed Answer: Hi, Dr Purushottam Neurgaonkar here. I welcome you to HCM VIRTUAL CLINIC. I have gone through your question, and I think I have understood your concern. I will suggest you the best of the possible treatment options. After reading your history, it appears that there must be some problem with venous drainage of your lower limbs. I will suggest you to get USG and colour doppler test done from expert sonologist. You need to rule out vascular thrombosis in leg veins. Also there can be a chance of pelvic venous drainage. I will also recommend Folic acid, B 12 and Homocystein levels checked. Please do not massage or squeeze thigh or calf muscles. Have plenty of water orally. Incude more portions of fruits and vegetables and salad in diet. Add folic acid and B 12 supplements. In case of thrombosis, expert cardiovascular doctor should be consulted. With his guidance Low Molecular Heparin and angiography to put thrombus filter can be of help. I hope this answer helps you. Thanks. I wish you a great health. Dr Purushottam Neurgaonkar.